Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 28, NWS Wilmington, NC

April 26, 2012Brunswick County, Columbus County, North Carolina; Dillon County, Horry County, Marion County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Apr 26, 2012, 5:09 PM EDT for Brunswick County, Columbus County, North Carolina; Dillon County, Horry County, Marion County, South Carolina. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2012, 5:09 PM EDT (21:09 UTC)
Expired
Apr 26, 2012, 5:30 PM EDT
In force
21 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Brunswick County, NC, Columbus County, NC, Dillon County, SC, Horry County, SC, Marion County, SC

The radar

The Wilmington radar (KLTX), 54 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1861 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

646 
WUUS52 KILM 262109
SVRILM
NCC019-047-SCC033-051-067-262200-
/O.NEW.KILM.SV.W.0028.120426T2109Z-120426T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
509 PM EDT THU APR 26 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BRUNSWICK COUNTY IN SOUTHEAST NORTH CAROLINA
  NORTHERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
  NORTHEASTERN MARION COUNTY IN NORTHEAST SOUTH CAROLINA
  SOUTHEASTERN DILLON COUNTY IN NORTHEAST SOUTH CAROLINA
  SOUTHERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 600 PM EDT

* AT 505 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE
  OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
  MPH.  THIS STORM WAS LOCATED 9 MILES WEST OF CHERRY GROVE...OR 8
  MILES EAST OF MULLINS...AND MOVING EAST AT 50 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   CHERRY GROVE...
   TABOR CITY...
   MOLLIE...
   NAKINA...
   BUGHILL...
   FREELAND...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3431 7908 3430 7907 3431 7907 3418 7832
      3391 7848 3423 7924 3433 7919
TIME...MOT...LOC 2110Z 287DEG 45KT 3422 7905

$$

WEISS
2 follow-up statements
626 
WWUS52 KILM 262124
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
524 PM EDT THU APR 26 2012

SCC033-067-262134-
/O.CAN.KILM.SV.W.0028.000000T0000Z-120426T2200Z/
DILLON SC-MARION SC-
524 PM EDT THU APR 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARION AND
SOUTHEASTERN DILLON COUNTIES IS CANCELED...

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3418 7832 3391 7848 3420 7915 3427 7911
      3431 7906
TIME...MOT...LOC 2124Z 287DEG 45KT 3417 7885

$$

NCC019-047-SCC051-262200-
/O.CON.KILM.SV.W.0028.000000T0000Z-120426T2200Z/
COLUMBUS NC-HORRY SC-BRUNSWICK NC-
524 PM EDT THU APR 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR WEST CENTRAL BRUNSWICK...NORTH CENTRAL HORRY AND SOUTHERN
COLUMBUS COUNTIES...

AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR TABOR CITY...OR 15 MILES SOUTHWEST
OF WHITEVILLE...MOVING EAST AT 50 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SIDNEY...
WILLIAMS...MOLLIE...BETHEL...NAKINA...DULAH...BUGHILL...OLD DOCK...
PIREWAY...CRUSOE ISLAND...FREELAND...HONEY ISLAND...ASH...WACCAMAW...
LONGWOOD...EXUM...GRISSETTOWN AND MAKATOKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3418 7832 3391 7848 3420 7915 3427 7911
      3431 7906
TIME...MOT...LOC 2124Z 287DEG 45KT 3417 7885

$$

WEISS
145 
WWUS52 KILM 262130
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
530 PM EDT THU APR 26 2012

NCC019-047-SCC051-262140-
/O.CAN.KILM.SV.W.0028.000000T0000Z-120426T2200Z/
COLUMBUS NC-HORRY SC-BRUNSWICK NC-
530 PM EDT THU APR 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL BRUNSWICK...NORTH
CENTRAL HORRY AND SOUTHERN COLUMBUS COUNTIES IS CANCELED...

AT 526 PM EDT...THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS
WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3418 7832 3391 7848 3420 7915 3427 7911
      3431 7906
TIME...MOT...LOC 2130Z 287DEG 45KT 3414 7876

$$

WEISS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:21 PM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Apr 26, 3:21 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
321 PM EDT THU APR 26 2012

.SYNOPSIS...
A COLD FRONT WILL DIP INTO THE COASTAL CAROLINAS LATE TONIGHT...
STALLING FRIDAY...THEN LIFTING NORTH SATURDAY. THE FRONT WILL
RETURN SOUTH LATE SATURDAY NIGHT AND FINALLY GET PUSHED OUT OF THE
AREA AS CANADIAN HIGH PRESSURE SURGES SOUTH ALONG THE ATLANTIC
COAST INTO MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM THURSDAY...A STRONG UPPER DISTURBANCE IS PUSHING ACROSS
VIRGINIA AND NORTHERN NORTH CAROLINA THIS AFTERNOON. ALONG THE FRONT
EDGE OF THIS DISTURBANCE THIS MORNING A SQUALL LINE CAME ROARING OUT
OF THE MOUNTAINS BUT DIED OUT AS IT CROSSED INTERSTATE 77. THE TAIL
END OF THIS UPPER DISTURBANCE HAS DEVELOPED A NEW CLUSTER OF
CONVECTION THIS AFTERNOON IN THE SC SANDHILLS BACK TO JUST SOUTH OF
CHARLOTTE. THESE NEW STORMS APPEARS TO BE LARGELY ELEVATED IN NATURE
ALTHOUGH THEY RISK BECOMING SURFACE-BASED AS THEY MOVE INTO A MORE
DEEPLY-MIXED REGION IN THE SC/NC COASTAL PLAIN WHERE DRY-ADIABATIC
LAPSE RATES EXIST FROM THE SURFACE UP THROUGH AT LEAST 5500 FT.
RISKS ASSOCIATED WITH THESE STORMS MAY TRANSITION FROM LIGHTNING AND
HAIL TO DAMAGING WINDS. FOR THE NEXT SEVERAL HOURS WE'RE FORECASTING
THIS BATCH OF STORMS TO AFFECT AREAS FROM BENNETTSVILLE AND DILLON
ACROSS SOUTHERN ROBESON COUNTY...PERHAPS MAKING IT INTO THE
WHITEVILLE AREA TOWARD 6 PM. POPS HAVE BEEN INCREASED TO 50-80
PERCENT IN THIS REGION FROM 3-6 PM.

A SECOND UPPER DISTURBANCE IN TENNESSEE AND KENTUCKY IS EXPECTED TO
FOLLOW THIS EVENING IN THE FOOTSTEPS OF OUR FIRST DISTURBANCE.
CLUSTERS OF THUNDERSTORMS ACROSS E TN INTO THE NC MOUNTAINS WILL
PUSH EAST AND INTO THE CENTRAL AND EASTERN CAROLINAS BY SUNSET. THE
LAST FEW HRRR RUNS SHOW THIS ACTIVITY MOVING EAST ACROSS THE
NORTHERN HALF OF OUR FORECAST AREA BETWEEN 7 PM AND MIDNIGHT. POPS
IN THE 30-50 PERCENT RANGE ARE FORECAST ALONG AND NORTH OF A LINE
FROM DARLINGTON...DILLON...WHITEVILLE AND BURGAW DURING THAT TIME
FRAME.

AFTER MIDNIGHT CONVECTION SHOULD PUSH EAST OF THE AREA AND BREEZY
WINDS SHOULD BEGIN TO DIE DOWN AS THE PRESSURE GRADIENT RELAXES AND
THE BOUNDARY LAYER BECOMES MORE STABLE. BY DAYBREAK A SYNOPTIC COLD
FRONT WILL BE KNOCKING ON THE DOOR FROM THE NORTH. MODELS ARE NOT IN
GOOD AGREEMENT WITH PRECISELY HOW FAR SOUTH THE BOUNDARY MOVES. THE
GFS IS THE SOUTHERNMOST SOLUTION BUT DOESN'T SEEM TOO UNREASONABLE
GIVEN ALL THE CONVECTION EXPECTED ACROSS NORTHERN AND CENTRAL NC
TONIGHT WHICH COULD HELP PUSH THE BOUNDARY SOUTH. LOWS ARE EXPECTED
TO RUN 5-10 DEGREES ABOVE NORMAL...RANGING FROM 60 INLAND TO THE MID
60S ON THE SC COAST.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 300 PM THURSDAY...COLD FRONT WILL BE MOVING DOWN FROM THE
NORTH THROUGH OUR AREA ON FRIDAY MORNING BEFORE STALLING OUT CLOSE
TO THE NC/SC BORDER BY AFTERNOON. THE SHORTWAVE DRIVING THIS FRONT
SHIFTS OFF SHORE BY MID MORNING LEAVING MORE IN THE WAY OF
SUBSIDENCE IN ITS WAKE. THIS FRONT WILL REMAIN BISECTING OUR CWA
THROUGH FRIDAY AND WILL REMAIN THE FOCAL POINT FOR PCP. IT LOOKS
LIKE THE BEST CHC OF SHWRS WILL BE IN THE MOISTURE RICH AIR TO THE
SOUTH OF THE FRONT FROM THE NC/SC BORDER TO CAPE FEAR AND SOUTH
OVER SC EARLIER AND MOVING NORTH LATER IN THE DAY. WITH
SUBSIDENCE PRESENT EARLIER IN THE DAY...THINK WE WILL SQUEEZE OUT
A DECENT MORNING OVER MOST AREAS BUT EXPECT CLOUDS AND SHWRS/TSTMS
IN VICINITY OF FRONT AND BETTER CHC LATER IN DAY INTO OVERNIGHT
HOURS AS NEXT SHORTWAVE MOVES THROUGH.

MID TO UPPER RIDGE ALONG THE MISSISSIPPI VALLEY ON FRI WILL MOVE
EAST. FLOW ALOFT BECOMES MORE PARALLEL KEEPING FRONT IN THE
VICINITY THROUGH FRI BUT IT WILL MOVE BACK NORTH ON SATURDAY AS A
GENERAL W-SW FLOW DEVELOPS ALOFT AS SHORTWAVE MOVES THROUGH.
LATEST NAM AND GFS WERE A BIT SLOWER TO MOVE THIS BOUNDARY BACK
NORTH WHICH MAY KEEP CLOUDS AND POSSIBLE PCP IN FORECAST SAT
MORNING. THE SHALLOW COOL AIR WILL REMAIN INLAND AND NORTH WHILE
WARMER AIR PUSHES NORTH ALONG THE COAST INITIALLY. THIS
TROUGH/FRONT OVER AREA WILL MOVE NORTH SAT AFTERNOON BUT WILL GET
HELD UP ONCE AGAIN JUST NORTH OF OUR AREA BY SUNDAY MORNING.
OVERALL EXPECT A CLOUDIER AND WETTER SAT THAN IT LOOKED A FEW DAYS
BACK.

TEMPS WILL BE ANOTHER CHALLENGE. EXPECT HIGHS UP TO 10 DEGREES
COOLER TO THE NORTH VS SOUTH OF FRONT. FLORENCE AREA TO COASTAL SC
SHOULD BE IN THE MID 80S WHILE LUMBERTON AND THE NORTHERN TIER OF
CWA WILL SEE READINGS IN THE MID 70S. OVERNIGHT LOWS WILL REMAIN
WARMER WITH CLOUDS AND PCP PRESENT.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 300 PM THURSDAY...BACK DOOR COLD FRONT CROSSES SOUTH THROUGH
THE CWA SUNDAY. VERY LITTLE IN THE WAY OF MOISTURE ASSOCIATED WITH
THIS FEATURE HAS PROMPTED EVEN FURTHER REDUCTION FROM INHERITED
POP...WITH SCHC NOW CONFINED TO ONLY THE NORTHERN HALF OF THE AREA.
IF THIS DRYING PATTERN CONTINUES...WILL LIKELY NEED TO REMOVE ANY
MENTION OF SHOWERS ALTOGETHER WITH LATER UPDATES. AS THIS FRONT
MOVES SOUTH...IT WILL RESTRICT MAX TEMPS TO ONLY THE MID 70S ACROSS
THE NORTH...WITH LOWER 80S LIKELY IN THE FAR SOUTHWEST WHERE FROPA
OCCURS LATER.

VERY SIGNIFICANT MODEL DIFFERENCES EXIST NOW FOR MON/TUE WHICH
CREATE LOWERED CONFIDENCE FOR THIS PART OF THE FORECAST. GFS STILL
SHOWS A STRONG WEDGE OF HIGH PRESSURE HOLDING ACROSS THE CAROLINAS
MONDAY INTO TUESDAY...WHILE CMC/ECMWF HAVE BACKED OFF ON THIS
FEATURE. ALTHOUGH HPC CONTINUES TO FAVOR THE ECMWF...THE RECENT
CONSISTENCY OF THE GFS CANNOT BE IGNORED EVEN IF IT IS THE OUTLIER
NOW. ADMITTEDLY...IT IS CLIMATOLOGICALLY QUITE DIFFICULT TO GET A
STRONG WEDGE THIS TIME OF YEAR SO THE ECMWF SOLUTION MAY BE MORE
REALISTIC...BUT HESITATE TO MAKE ANY SIGNIFICANT CHANGES TO THIS
PORTION OF THE FORECAST DUE TO UNCERTAINTY. SO WILL JUST ADJUST
TEMPS UPWARD A BIT...BUT OTHERWISE LEAVE PRETTY MUCH UNCHANGED FOR
NOW.

BY LATE TUESDAY ANY REMNANT WEDGING...IF ANY...ERODES AS HIGH
PRESSURE DRIFTS OFFSHORE AND WARM SOUTHERLY RETURN FLOW ENVELOPS THE
AREA. THIS WILL BRING BACK WEATHER MORE TYPICAL OF EARLY MAY...WITH
TEMPS RISING TO ABOVE CLIMO WED/THU.

&&

.AVIATION /18Z THURSDAY THROUGH MONDAY/...
AS OF 18Z...MCS IS DYING WITH MOST OF THE MOISTURE REMAINING NORTH
OF THE REGION. EXPECT SCATTERED CONVECTION TO REFIRE THIS AFTERNOON.
COVERAGE AND TIMING ARE STILL AN ISSUE...BUT WITH THE STEEP MID
LEVEL LAPSE RATES THERE WILL LIKELY BE SOME STRONG STORMS SOMEWHERE
IN THE EASTERN CAROLINAS. WE THINK THE BEST CHANCE WILL BE ACROSS NC
WHERE THE HIGHEST PRECIPITABLE WATER VALUES ARE. STRONG SOUTHWEST
SURFACE WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS...GUSTS TO
30 KTS LIKELY. TONIGHT...A SECONDARY ROUND OF CONVECTION IS POSSIBLE
WITH A SECOND UPPER DISTURBANCE. SURFACE WINDS WILL DIMINISH BUT
WILL REMAIN ABOVE 8 KTS MOST OF THE NIGHT. FRIDAY...EXPECT VFR WITH
MORE OF A NORTHWESTERLY FLOW AS A POORLY DEFINED FRONT SAGS SOUTH.
LOOK FOR CONVECTION TO REFIRE FRIDAY AFTERNOON.

EXTENDED OUTLOOK...SCATTERED SHOWERS AND STORMS POSSIBLE FRIDAY
AFTERNOON THROUGH THE EVENING HOURS. ISOLATED STORMS SATURDAY. VFR
SUNDAY AND MONDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM THURSDAY...LOW PRESSURE IS DEEPENING ACROSS SOUTHEAST
VIRGINIA THIS AFTERNOON AND SHOULD PUSH OUT INTO THE WESTERN
ATLANTIC THIS EVENING. THIS LOW HAS PRODUCED A TIGHTENED PRESSURE
GRADIENT BETWEEN ITSELF AND HIGH PRESSURE RIDGING WEST ACROSS THE
FLORIDA PENINSULA. STRONG SOUTHWEST WINDS SHOULD GRADUALLY DIMINISH
OVERNIGHT AS THE GRADIENT TIGHTENS...AND AS A COLD FRONT SLIDES
SOUTH TOWARD THE REGION. THIS FRONT MAY BEGIN TO MOVE INTO THE CAPE
FEAR REGION AROUND DAYBREAK FRIDAY...OTHERWISE EXPECT LARGELY
SOUTHWEST WINDS TO PREVAIL OVERNIGHT.

THUNDERSTORMS DEVELOPING IN THE CENTRAL AND WESTERN CAROLINAS WILL
MOVE EAST AND MAY BEGIN TO AFFECT THE COASTAL WATERS MAINLY NORTH OF
MYRTLE BEACH THIS EVENING. GUSTY WINDS AND LIGHTNING THE PRIMARY
EXPECTED THREATS.

WITH STRONG WINDS OVER THE PAST 12 HOURS HAVE DEVELOPED QUITE A
ROUGH SEA STATE. SEA HEIGHTS ARE BEING MEASURED AS HIGH AS 8-9 FEET
OUT AT THE FRYING PAN SHOALS BUOY...WITH 5-6 FT CLOSER TO SHORE AT
THE CORMP BUOYS. SEAS WILL GRADUALLY DIMINISH OVERNIGHT AS WINDS DIE
AWAY BUT IT WILL TAKE TIME.

SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 300 PM THURSDAY...COLD FRONT WILL DROP SOUTH AND STALL NEAR
CAPE FEAR REMAINING DRAPED ACROSS AREA ON FRIDAY INTO SATURDAY.
THIS WILL CREATE LIGHTER AND MORE VARIABLE WINDS OVER THE LOCAL
WATERS. THERE WILL BE AN OVERALL DECREASE IN WINDS AND SEAS AS
GRADIENT WEAKENS OVER AREA. SEAS WILL START OUT NEAR SCA BUT WILL
DIMINISH QUICKLY THROUGH AFTERNOON DOWN TO 3 FT OR LESS BY LATE
AFTERNOON. WINDS WILL BE N-NE VEERING AROUND TO THE E-NE NORTH OF
THE FRONT AND WILL BE SOUTHERLY TO THE SOUTH OF BOUNDARY. BY SAT
AFTERNOON FRONT WILL MOVE BACK NORTH AGAIN AND A SLIGHT INCREASE
IN S WINDS WILL DRIVE SEAS BACK UP A BIT REACHING 3 TO 4 FT.

LONG TERM /SUNDAY THROUGH TUESDAY/...
AS OF 300 PM THURSDAY...BACK DOOR COLD FRONT CROSSES THE WATERS
SUNDAY SO WINDS WILL BE LIGHT AND VARIABLE DURING FRONTAL
PASSAGE...BECOMING NE AND INCREASING TO AROUND 15 KTS LATE SUNDAY
BEHIND THE FRONT. SEAS WILL BE PREDOMINANTLY 2-4 FT THROUGH MOST OF
SUNDAY...BUILDING TO 3-5 FT LATE DUE TO THE INCREASING WINDS.
MODERATE NE WINDS PERSIST MUCH OF MONDAY BEFORE EASING AND VEERING
GRADUALLY TO THE SE TUESDAY AS HIGH PRESSURE DRIFTS OFFSHORE. SEAS
STAY ELEVATED THROUGH THE FIRST HALF OF MONDAY...3-5 FT EXCEPT IN
THE FAVORED SHADOW REGIONS SW OF FRYING PAN SHOALS. CAUTIONARY
HEADLINES APPEAR LIKELY LATE SUNDAY INTO MONDAY...BUT CONDITIONS MAY
REMAIN JUST BELOW SCA THRESHOLDS. SEAS THEN FALL BACK TO 2-4 FT LATE
MONDAY AND TUESDAY WITH AN INCREASING SE SWELL.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR AMZ254-256.

     SMALL CRAFT ADVISORY UNTIL 8 AM EDT FRIDAY FOR AMZ250-252.

&&

NEAR TERM...TRA
SHORT TERM...RGZ
LONG TERM...JDW
AVIATION...TRA/DL
Hazardous weather outlook, Apr 26, 5:25 AM EDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
525 AM EDT THU APR 26 2012

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-053-270930-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
INLAND HORRY-
525 AM EDT THU APR 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

GUSTY SOUTHWEST WINDS TO 35 TO 40 MPH INTO THIS EVENING. ANY
THUNDERSTORMS MAY SERVE TO ENHANCE THESE ALREADY WINDY CONDITIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-SCZ039-054>056-270930-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-WILLIAMSBURG-
COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN-
525 AM EDT THU APR 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

WINDY...WITH GUSTY SOUTHWEST WINDS TO 35 TO 40 MPH INTO THIS
EVENING. THUNDERSTORMS MAY CONTAIN STRONG GUSTY WINDS TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ254-256-270930-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
525 AM EDT THU APR 26 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

GUSTS TO NEAR GALE FORCE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SMALL CRAFT ADVISORY CONDITIONS MAY OCCUR AGAIN SUNDAY NIGHT AND
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-270930-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
525 AM EDT THU APR 26 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

GUSTS TO NEAR GALE FORCE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

SMALL CRAFT ADVISORY CONDITIONS MAY OCCUR AGAIN SUNDAY NIGHT AND
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RJD

In the hours before

Special weather statement, Apr 26, 4:18 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
418 PM EDT THU APR 26 2012

NCZ099-109-262115-
COLUMBUS-INLAND BRUNSWICK-
418 PM EDT THU APR 26 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS BRUNSWICK AND COLUMBUS
COUNTIES THROUGH 515 PM EDT...

AT 418 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
CHADBOURN...OR ABOUT 7 MILES WEST OF WHITEVILLE...MOVING EAST AT 50
MPH.

SOME LOCATIONS IMPACTED INCLUDE WHITEVILLE...ASH...BATARORA...
BOARDMAN...CHADBOURN...CLARENDON...CRUSOE ISLAND...DELCO...
EVERGREEN...EXUM...FREELAND AND FREEMAN.

HAZARDS INCLUDE...
HALF INCH DIAMETER HAIL.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3397 7829 3406 7860 3425 7899 3429 7903
      3438 7901 3440 7899 3440 7897 3445 7895
      3436 7842 3434 7810 3432 7801
TIME...MOT...LOC 2018Z 278DEG 45KT 3433 7876

ZOUZIAS
Special weather statement, Apr 26, 4:30 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
430 PM EDT THU APR 26 2012

NCZ087-SCZ017-023-024-032-033-053-262100-
DARLINGTON-DILLON-FLORENCE-INLAND HORRY-MARION-MARLBORO-ROBESON-
430 PM EDT THU APR 26 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY...FLORENCE...MARION...
DILLON...MARLBORO...AND DARLINGTON COUNTIES THROUGH 500 PM EDT...

AT 430 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES
WEST OF OAK GROVE...OR ABOUT 12 MILES NORTHEAST OF FLORENCE...MOVING
EAST AT 50 MPH.

SOME LOCATIONS IMPACTED INCLUDE MARION...MULLINS...BLUE BRICK...
BROWNSVILLE...FLOYDALE...FORK...GALIVANTS FERRY...GAPWAY...KEMPER...
LAKE VIEW...LATTA AND MARS BLUFF.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3438 7905 3400 7918 3424 7983 3444 7973
TIME...MOT...LOC 2030Z 279DEG 51KT 3431 7960

WEISS
Special weather statement, Apr 26, 4:45 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
445 PM EDT THU APR 26 2012

NCZ087-SCZ017-024-262115-
DILLON-MARLBORO-ROBESON-
445 PM EDT THU APR 26 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS DILLON...MARLBORO AND
ROBESON COUNTIES THROUGH 515 PM EDT...

AT 446 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
MINTURN...OR ABOUT 11 MILES NORTH OF DILLON...MOVING EAST AT 50 MPH.

SOME LOCATIONS IMPACTED INCLUDE DILLON...CLIO...DUNBAR...ELROD...
FAIRMONT...HAMER...KEMPER...LITTLE ROCK...MINTURN...PURVIS...RAEMON
AND ROWLAND.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3464 7947 3464 7946 3466 7944 3462 7902
      3430 7921 3448 7964 3467 7951 3467 7950
TIME...MOT...LOC 2046Z 280DEG 54KT 3456 7940

WEISS
Special weather statement, Apr 26, 4:59 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
459 PM EDT THU APR 26 2012

NCZ087-099-SCZ024-032-033-053-262145-
COLUMBUS-DILLON-FLORENCE-INLAND HORRY-MARION-ROBESON-
459 PM EDT THU APR 26 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY...FLORENCE...MARION...
DILLON...COLUMBUS AND ROBESON COUNTIES THROUGH 545 PM EDT...

AT 459 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
NICHOLS...OR ABOUT 6 MILES EAST OF MULLINS...MOVING EAST AT 60 MPH.

SOME LOCATIONS IMPACTED INCLUDE DILLON...MARION...MULLINS...
ALLSBROOK...BAYBORO...BETHEL...BINGHAM...BLUE BRICK...BROOKSVILLE...
BUGHILL...CHADBOURN AND CHERRY GROVE.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3425 7849 3414 7855 3413 7854 3405 7858
      3404 7858 3401 7864 3398 7863 3397 7865
      3394 7865 3392 7862 3389 7863 3387 7870
      3425 7966 3450 7951
TIME...MOT...LOC 2059Z 282DEG 52KT 3422 7911

WEISS
Special weather statement, Apr 26, 5:02 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
502 PM EDT THU APR 26 2012

NCZ087-096-SCZ017-024-262145-
BLADEN-DILLON-MARLBORO-ROBESON-
502 PM EDT THU APR 26 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS DILLON...MARLBORO...BLADEN
AND ROBESON COUNTIES THROUGH 545 PM EDT...

AT 502 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
CHAVISTOWN...OR ABOUT 7 MILES NORTHWEST OF BENNETTSVILLE...MOVING
SOUTHEAST AT 45 MPH.

SOME LOCATIONS IMPACTED INCLUDE BENNETTSVILLE...LUMBERTON...ALMA...
BARKER TEN MILE...BARNESVILLE...CHAVISTOWN...CLIO...DUNBAR...ELROD...
FAIRMONT...HAMER AND HESTERTOWN.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3481 7967 3464 7947 3478 7933 3463 7876
      3445 7890 3444 7896 3440 7897 3438 7901
      3436 7901 3431 7905 3461 7978 3464 7980
      3469 7987 3480 7994 3481 7993
TIME...MOT...LOC 2102Z 293DEG 67KT 3472 7973

WEISS
Local storm report, Apr 26, 5:03 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
503 PM EDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             LUMBER RIVER SP         34.39N  79.00W
04/26/2012  E0.75 INCH       ROBESON            NC   CO-OP OBSERVER

            DIME SIZE HAIL

&&

EVENT NUMBER ILM1200060

ROSS

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 3:43 PM EDTSpecial Weather StatementILMColumbus, Robeson47 min
Apr 26, 3:58 PM EDTSevere Thunderstorm WarningILMRobeson47 min
Apr 26, 4:11 PM EDTSevere Thunderstorm WarningILMBrunswick, Columbus49 min
Apr 26, 4:18 PM EDTSpecial Weather StatementILMColumbus57 min
Apr 26, 4:43 PM EDTSevere Thunderstorm WarningILMColumbus, Robeson62 min
Apr 26, 4:59 PM EDTSpecial Weather StatementILMColumbus46 min
Apr 26, 5:02 PM EDTSpecial Weather StatementILMRobeson43 min
Apr 26, 5:39 PM EDTSpecial Weather StatementILMBrunswick, Columbus51 min
Apr 26, 5:43 PM EDTSpecial Weather StatementILMBladen, Robeson47 min
Apr 26, 6:44 PM EDTSpecial Weather StatementILMNew Hanover31 min
Apr 26, 3:03 PM EDTSpecial Weather StatementILMDillon, Marlboro42 min
Apr 26, 3:40 PM EDTSpecial Weather StatementILMDarlington, Florence, Marion50 min
Apr 26, 4:30 PM EDTSpecial Weather StatementILMDillon, Marion30 min
Apr 26, 4:45 PM EDTSpecial Weather StatementILMDillon30 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2012Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.